News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Skin Cancer

Question: Unpredictable and unexplained bleeding?


 JMan81 - Sat Dec 01, 2007 5:36 am

I'm sorry ahead of time if this turns out long, I have a ton to include in the topic that might be helpful to the diagnosis, any help would be greatly appreciated.

I'm a 26 year old male and just recently (starting yesterday) I've noticed that my fingers will start to bleed randomly for no apparent reason. I haven't had a surgery in almost a year now, I haven't injured myself in any way and I havent done anything remotely dangerous enough to make them bleed. I read somewhere that skin cancer is a possible cause of unexplained bleeding, is that an option I need to look into here?

As for past diagnoses the list could seem to never end, some of my past diagnoses include but are not limited to: heart failure, heart disease, cirrhosis of the liver and now I have a cancerous tumor on my liver as well. I was recently diagnosed with epilepsy and I have some nerve damage. As of right now I'm also recovering from viral meningitis.

Past surgeries include: a heart transplant, aortic valve replacement, and in January '08 I'll be undergoing a liver transplant as well.

Some of the medications I'm on include: diuretics, small doses of Tegretol, cholesterol lowering medication, ACE inhibitors, and occasionally I take aspirin. Other than the medications i absolutely have to have I don't introduce anything else to my liver because of its condition.

My family history includes: heart disease, lung cancer and other types of cancer but nobody has been diagnosed with skin cancer that I know of.

Thank you for all your time and for taking the time to read this, I appreciate any advice I can get.
 Dr. Chan Lowe - Sat Dec 01, 2007 9:57 pm

User avatar Hi JMan81,

I would recommend you see your doctor. Skin cancer can cause the skin to bleed but usually there are other changes that can be seen with the cancer as well.

Some of your medines, the ace inhibitor and particularly the Tegretol, can cause platelet problems that can lead to increased bleeding.

Your doctor can do a CBC to look at the platelet numbers and some other tests to look at your ability to clot. Also, if your liver is not functioning well it may not be able to make some of the needed clotting factors to keep you from bleeding (or more appropriately, stop you from bleeding).

I would look for something like this before being too concerned about skin cancer.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here